Periodicals published by the Society:
The Indian Mathematical Society publishes two periodicals:

The Jourmal of the Indian Mathematical Society
( J. Ind. Math. Soc., JIMS; the Journal ; ISSN 0019-5839 )


The Mathematics Student (Math Student)
( Math Student ; ISSN 0025-5742 )

both of which are quarterly. The four numbers of each periodical constitute a single volume and it is published in two parts: numbers 1 and 2 (January to June) as one part and numbers 3 and 4 (July to December) as the second part.

The Society does not charge page charges or any other charges to authors or their institutions for publication of an article in any of its two periodicals.

Right from its begining, both the periodicals are peer reviewed research journals and are indexed in MathSciNet (MR) and ZentralBlatt MATH - the biggest data bases of Mathematical Sciences in the world.

Authors submitting a research paper/article for publication in both the periodicals must know that while submitting the article for publication in any of the two periodicals they have to also give an undertaking, concerning publication ethics, malpractice, plagiarism and copyright , as per the Declaration form. For this, they should download the Declaration form, fill in the details sought, put in their signatures and then a scanned copy of it be sent as attachment to the respective Editor-in-Chief on their e-mail address alongwith the manuscript.
The Journal of the Indian Mathematical Society (ISSN 0019-5839):

* Only the research papers of high quality are published in the Journal .

The Society was founded in April, 1907 and since then it started publishing Progress Reports. The first Progress Report was published on September 1, 1907 and the second Progress Report was published on October 15, 1907. By December 1908, the Society had published 8 Progress Reports. In March 1908 a sub-committee was appointed to take steps for publication of a Journal and from 1909, the Progress reports were rechristened as Journal, and under the title 'The Jourmal of the Indian Mathematical Club the First issue appeared in February, 1909 . The title was then changed to its present title as 'The Jourmal of the Indian Mathematical Society and since then the journal appeared regularly every two months till 1933..The Founder Editor of the "Pregress reports" and later of the Journal was Professor M.T. Naranienger who continued till 1927 and nurtured it for 20 years. Then the Editorship of the journal was entrusted to Prof. R. Vaidyanathswamy who served the Society as the Editor of the Journal for 23 long years from 1927 to 1950. During his tenure of Editorship, the JIMS new series was started in 1934 and was turned in to a quarterly journal .

It was due to the hard work put in by these two pioneering editors that the JIMS established itself as one of the leading international journals - a position which it continues to have even today.

It may be noted with great pride that

1911 volume of this Journal contains earliest contributions of the great legendry mathematician Srinivasa Ramanujan. They were in the form of questions. In fact a fifteen page paper entitled “Some properties of Bernoulli Numbers” contributed by Ramanujan also appeared in the same 1911 volume of the Journal. In fact, he published 12 of his research papers in the Journal of Indian Mathematical Society .

S. S. Pillai, another brilliant Indian mathematician, who almost solved the famous "Warring Problem", published 23 of his research papers in the Journal of Indian Mathemtical Society and 8 papers in the Mathematics Student .

The Mathematics Student ( ISSN 0025-5742 )

At the time of the silver jubilee celebrations of the Society on the occasion of completion of twenty five years of existence of the Indian Mathematical Society in 1932, it was decided to start the publication of another periodical and accordingly the Society started in 1933 a new periodical, named The Mathematics Student, with A. Narasinga Rao as its first Editor who worked as the founder editor almost single-handed with great devotion for eighteen years (1933-1950)and placed it on a firm footing.

For many years the Mathematics Student used to contain book reviews, announcements, news, notices, problems and solutions, reports of conerences of the Society, academic activities such as class-room notes and other materials considered to promote teaching of mathematics. It used to serve the the student community and beginning researchers by its critical treatment of different level mathematics. Students and Research scholars also used to contribute to it. Among the contributors to the problem section, special mension may be made of Prof. A.A. Krishnaswamy Iyenger, Prof. M.T. Naranienger, Professor K. Satyanarayana and shri D. R. Kaprekar.

Over the years the character of the Mathematics Student had changed and it turned almost completely in to a research journal.

It may be noted with great pride that

A conference, first of its kind in Asia, entitled "South Asian Conference on Mathematical Education" under the directorship of K. Chandrasekharan was held at TIFR, Bombay during Feb, 1956 in which mathematicians like M. H. Stone, G . Choquet, H. Freudenthal and a host of other world mathematicians participated. The entire Proceedings of the conference has been published in the Mathematics Student Vol 54 (1956).

* Ordinarily the following is currently published in The Mathematics Student :

• the texts (written in a way accessible to students) of the Presidential Addresses, the Plenary talks and the Award Lectures delivered at the Annual Conferences.

• general survey articles, popular articles, expository papers, Book-Reviews, etc.

• problems and solutions of the problems,

• new, clever proofs of theorems that graduate / undergraduate students might see in their course work,

• research papers of interest to larger readership and

• articles that arouse curiosity and interest for learning mathematics among readers and motivate them for doing mathematics.

Contributions of these type are invited for publication in THE MATHEMATICS STUDENT.


Manuscript Submission :

Manuscripts intended for publication should be prepared as per the style given below and should be submitted online in the LaTeX / .pdf file including figures and tables.

For the Journal, manuscripts in the electronic form, along with the duly completed Declaration form , should be submitted to

Prof. Satya Deo, Editor, J. Indian Math. Soc..
Harishchandra Research Institute,
Chhatnag Road, Jhusi, Allahabad – 211 019 (UP), India.
E-mail : , .

For the Student, manuscripts in the electronic form, along with the duly completed Declaration form , should be submitted to

Prof. J. R. Patadia, Editor-in-Chief, The Mathematics Student.
(Department of Mathematics, The M S University of Baroda)
5, Arjun Park, Near Patel Colony, Behind Dinesh Mill,
Shivanand Marg, Vadodara-390 007 (Gujarat), India.
E-mail :

Copyright : Copy right of the articles published in the Journal or the Student lies with the Indian Mathematical Society.

Reprints: Authors of the papers printed in the Journal as well as in the Mathematics Student shall be entitled to receive soft copy (PDF file with watermarked ‘Author’s copy”) of the paper published.

There are no page charges for publications in the Journal as well as in the Mathematics Student. However, if author(s) (whose paper is accepted for publication in any of the IMS periodicals) is (are) unable to send the LaTeX file of the accepted paper, then a charge Rs. 100 (US $ 10) per page will be levied for LaTex typesetting charges

Manuscript Style :

Manuscripts (including bibliographies, tables, etc.) should be typed double spaced on A4 size white paper with 1 inch (2.5 cm.) margins on all sides with font size 11 pt., in LaTeX.

While typing in LaTeX, the following Preamble be used as is required by the Press :

\documentclass[11 pt,a4paper,twoside,reqno]{amsart}
\textwidth = 12.5 cm
\textheight = 20 cm
\topmargin = 0.5 cm
\oddsidemargin = 1 cm
\evensidemargin = 1 cm

Sections should appear in the following order : Title Page, Abstract, Text, Notes and References. Comments or replies to previously published articles should also follow this format with the exception of abstracts.

Title Page: The Title page should include the manuscript title, authors’ names & permanent affiliations and the name, address & e-mail address of the author to whom page proofs and reprints are required to be sent.

Abstract: The following page should include an abstract of not more than 100 words, a list of two to six key words and AMS subject classification (2010).

Text: The text of the manuscript should begin on a new page. The introduction should have heading number 1. Subsequent section headings (including appendices) should be designated by Hindu-Arabic numerals (2,3,…etc.) and subsection headings should be numbered 2.1, 2.2, etc. Figures, tables and displayed equations should be numbered consecutively throughout the text (1, 2,… etc.). Equation numbers should appear flush left in parentheses and running variables for equation (e.g., i =1,2,…, n) flush right in parentheses.

References: Responsibility for the accuracy of bibliographic citations lies entirely with the Authors. References in the body of the text should be in cross-reference style ((\cite{}) mode in LaTeX). Example: “… as mentioned in (\cite{}, \cite{}), Ramanujan (\cite{}) obtained the following result …”. references In the list at the end should be in alphabetical order of last name (not initials) and should be in bibliographic cross references mode/style.

Reference to a journal publication:
[1]. Birkhoff, G., Neutral elements in general lattices,
Bull. Amer. Math. Soc., 46 (1940), 702–705.

In LaTeX,
Birkhoff, G., Neutral elements in general lattices, \textit{Bull. Amer. Math. Soc.}, {\bf 46} (1940), 702--705.

Reference to a book:
[1]. Munkres, J., Elements of Algebraic Topology,
Addison–Wesley, 1984.

In LaTeX,
Munkres, J., \textit{Elements of Algebraic Topology}, Addison–Wesley, 1984.

Illustration Style: Originals for illustrations should be sharp and of good contrast. Each Figure and Table should be mentioned in the text and numbered consecutively using Hindu-Arabic numerals. For each Figure and Table, its desired location in the text should be clearly specified. Each Figure and Table must have a caption. Example of proper style for captions : “Figure 1” or “Table 1”. Suggested Figure formats are : TIFF, GIF, EPS, PPT and Postscript. Files should be at least 300 dpi.

Subscriptions :
(with effect from January 01, 2019)

** Annual subscription for the Journal / the Student :

For each periodical

• Rs. 2000/- for Libraries of Educational Institutions in India - provided the subscription is directly through IMS.

• Rs. 2500 for Libraries of Educational Institutions in India when the subscription is through an agent who gives complete name and address of the subscriber. The supply will be made directly to the subscribing library. The agents will get 15% discount.

• Rs. 10000/- to others for personal use or to the agents who do not supply the name and address of the end user. In this case, the agents will get 15% discount.

• $200/- for personal use or for Libraries outside India. Agent's discount 15%.

** Henceforth, from the 2012 issue of The Mathematics Student onwards, the Life Members will be given on line access to the Mathematics Student / will be sent on line the soft copy of the Mathematics Student, in electronic form, instead of supplying the hard copy, for their personal use (not for circulation) at their email address registered by the members with the Society (instead of in the physical form)

Those Members who have not registered their e-mail address are requested to register it on line on < >.

It may please be noted that the contents of The Mathematics Student will continue to be available on the Society’s website and a physical copy of The Mathematics Student will continue to be available at the IMS Library (Ramanujan Institute of Advanced Study in Mathematics, Madras University, Chennai) as well as at the Registered Office of the Society (Department of Mathematics, University of Pune, Pune – 422 007) for reference during office hours.

***Life Members with their mailing address in India or the International Life members can subscribe the Journal at Rs.1500/- (US$ 35/-) for their personal use (not for sale/resale)..

Business Correspondence and Payments :

All the business correspondence be addressed to Prof. S. K. Nimbhorkar, Treasurer, IMS; C/O Dr. Mrs. Prachi Kulkarni, Ankur Hospital, Tilaknagar, Aurangabad-431 001, (Maharashtra), India. All the payments are to be made to Prof. S. K. Nimbhorkar, Treasurer, IMS by DD drawn in favour of “The Indian Mathematical Society” payable at Aurangabad (Maharashtra), India.

In case of any query, the concerned Editor may be contacted.